MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number A09-009
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor cannula extension set (lot no.00159671) was used on the patient from (b)(6) 2025- until the extension set was exchanged on (b)(6) 2026.The event occurred on 2026-02-17, which is (60 days) after the extension set was placed on the patient being supported with an excor active driving unit.We have reviewed the device history record (dhr) of the extension set lot no.00159671.This product was produced according to our specifications.According to the production records, a total of 6 extension sets with this lot no.Were produced.All the six sets with this lot no.Were distributed in the usa.Among them, two sets were used on two patients.There are no other complaints associated with this lot number.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart inc.Clinical affairs on (b)(6) 2026 to report an "external scratch" observed on excor cannula extension set ø 9/9 mm parallel to the titanium connector of the rvad inflow cannula.The site reported the scratch to be a new finding as it was not present the previous day.The site also reported that the silicone feels separated despite the tube being intact.The site is unaware how this scratch occurred.On the same day, the patient underwent a blood pump and an extension set exchange without incident.The patient remained hemodynamically stable throughout the procedure and the excor blood pump continued to function as intended, maintaining full fill and ejection throughout.At the time of the event, all the cannula and connector lengths, as well as the distance between titanium connectors, were symmetrical and within the recommendations outlined in the ifu.Excor cable ties were positioned per ifu.No prior damage or modifications to the cannulas or connector sets were noted.
 
Additional Manufacturer Narrative
The event occurred on 2026-02-17, which is 60 days after the connecting set in question was placed on the patient.On the same day of the event, the connecting set was exchanged and sent to berlin heart for investigation.Based on the picture provided by the clinic at the time of the event, the reported "external scratch on the connector tube" was observed, confirming the reported anomaly.During examination of the tube section at berlin heart, the external damage was confirmed.The type and location of the external damage (scratch) indicates that this point on the cannula must have come into contact with a relatively hard or sharp object from the patient's environment.The damage was noticed by the clinic staff and the appropriate action was taken.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24502980
Report Number3004582654-2026-00014
Device Sequence Number16066418
Product Code DSQ
UDI-Device Identifier04260090040171
UDI-Public(01)04260090040171(17)280815(10)00159671
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA09-009
Device Lot Number00159671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexFemale
Patient Weight17 KG